Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 90, NWS Morristown, TN

April 19, 1997Bradley County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 19, 1997, 7:02 PM EDT for Bradley County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 1997, 7:02 PM EDT (23:02 UTC)
Expired
Apr 19, 1997, 7:45 PM EDT
In force
43 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Bradley County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1997-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1997-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 505 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
505 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMRX 192302 RRA
SVRMRX
TNC011-192345-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN
702 PM EDT SAT APR 19 1997
 
THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  745 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST TENNESSEE
 
   ...BRADLEY COUNTY
 
AT 702 PM DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM ENTERING WESTERN
BRADLEY COUNTY. THIS STORM WILL CLOSE TO CLEVELAND AND MCDONALD. THIS
STORM HAS PRODUCED LARGE HAIL IN HAMILTON COUNTY.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOU*R PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:54 PM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Apr 19, 2:54 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN
252 PM EDT SAT APR 19 1997

THE SFC LOW IS JUST TO THE NORTH OF TYS ATTM WITH A TRAILING COLD FNT
MOVING SWD ACROSS NRN TN.  THE WARM FNT AS EXPECTED HAS MADE IT ONLY
AS FAR NORTH AS THE CNTRL VLY.  THE SFC LOW AND ASSCTD FNTS WL QUICKLY
MOVE SEWD INTO THE CAROLINAS THROUGH THE EVE HOURS.  BUT FOR ALL
INTENTS AND PURPOSES THIS PCPN EVENT IS OVER WITH.  KMRX 88D IS NOT
SHOWING ANYTHING IN THE CWA ATTM.  SOME PATCHY VERY LIGHT SHRAS OR DZ
WL STILL BE POSSIBLE THROUGH EARLY EVE.  ONLY 20-30% POPS WL BE
NEEDED.  BLV LOW CLOUDS WL STICK AROUND MOST OF THE NIGHT ESPECIALLY
ACROSS NE TN...SW VA AND THE NRN MTNS.  AREAS OF FOG WL ALSO BE
WIDESPREAD IN THIS RGN.  SUNSHINE WL RETURN ON SUNDAY AS WE WL BE IN
BETWEEN SYSTEMS.  HOWEVER CLOUDS SHOULD ONCE AGAIN INCREASE SUN NIGHT
AS THE STATIONARY FNT BEGINS MOVING BACK NWD.  CHC POPS WL BE NEEDED
"TOWARDS MORNING".  THE WARM FNT WL CONTINUE TO BOW NWD THROUGH THE
CWA ON MON AS YET ANOTHER STRONG PACIFIC S/W APPROACHES.  WITH MORE
GULF MOISTURE TO WORK WITH THIS SECOND S/W WL HAVE MORE POTENTIAL FOR
HVY RAIN AND SVR WX THAN THE PREVIOUS ONE.

A SPLIT OF THE FAN AND FWC^ LOWS LOOK BEST FOR TNT.  WOULD GO SLIGHTLY
COOLER THAN GUIDANCE FOR SUN AND SUN NIGHT.  MONDAY'S HIGHS WL BE
QUITE VARIABLE.  HIGHS ACROSS NERN AREAS WL AGAIN BE COOLER THAN
GUIDANCE BUT THE REMAINDER OF THE RGN WL BE CLOSE TO GUIDANCE.

MB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 6:32 PM EDTSevere Thunderstorm WarningMRXHamilton58 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.